Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 37, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 14, 2009, 6:35 PM MDT for Sierra County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2009, 6:35 PM MDT (00:35 UTC)
- Expired
- Aug 14, 2009, 7:15 PM MDT
- In force
- 40 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 1:33 PM MDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 14, 1:33 PM MDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 133 PM MDT FRI AUG 14 2009 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON AND THIS EVENING BRINGING A FEW SHOWERS AND THUNDERSTORMS TO THE AREA. WESTERLY WINDS WILL THEN TRANSPORT DRIER AIR ACROSS THE REGION RESULTING IN WARM AND MOSTLY DRY WEATHER SATURDAY THROUGH TUESDAY. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE NEXT WEDNESDAY AND THURSDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. && .DISCUSSION... MOIST AIR REMAINS AT LOWER LEVELS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS EARLY THIS AFTERNOON WITH DEWPOINTS STILL AROUND 55 TO 60. AS A RESULT AIR MASS BECOMING MODERATELY UNSTABLE AS DAYTIME HEATING PUSHING CAPES TO AROUND 1000 TO 1500 J/KG. SHORT RANGE MODEL DATA AND LATEST SATELLITE IMAGES ALSO SHOWING UPPER WAVE AXIS NOW ENTERING WESTERN NEW MEXICO WITH WELL DEFINED DRY SLOT. TROUGH SHOULD PROGRESS EASTWARD THIS AFTERNOON AND EARLY THIS EVENING INITIATING A FEW THUNDERSTORMS ACROSS THE CWA. DRY AIR ALOFT SUGGESTS ISOLATED STORMS MAY PRODUCE STRONG DOWNBURSTS AND SMALL HAIL. THIS WEEKEND AND EARLY NEXT WEEK BROAD AND RATHER DEEP TROUGH BECOMES ESTABLISHED OVER THE WESTERN U.S. WITH ZONAL FLOW ALOFT DEVELOPING ACROSS THE SOUTHERN ROCKIES. THIS IN TURN INDUCES LEE SURFACE TROUGHING OVER EASTERN NEW MEXICO RESULTING IN A DEEP WESTERLY FLOW ACROSS SOUTHERN NEW MEXICO AND FAR WESTERN TEXAS. MUCH DRIER AIR WILL ADVECT INTO THE REGION WITH PRECIPITABLE WATER AMOUNTS UNDER .75 INCH MOST AREAS BY LATE SATURDAY AFTERNOON. SO EXPECT WARM MOSTLY DRY WEATHER SATURDAY THROUGH AT LEAST TUESDAY. SOME UNCERTAINTIES AFTER TUESDAY AS LATEST GFS SHOWS STRONG RIDGE ALOFT EXTENDING ACROSS THE SOUTHERN ROCKIES AND KEEPING THE CWA MOSTLY DRY. LATEST ECMWF CONSISTENT WITH PREVIOUS GFS RUNS IN MOVING AN UPPER TROUGH INTO THE SOUTHWEST WITH MOISTURE ADVECTION AND LIFT PRODUCING CONVECTION. GIVEN THE UNCERTAINTIES AND INCONSISTENCIES WILL KEEP FORECAST OF ISOLATED THUNDERSTORMS LATER PERIODS. && .AVIATION...VALID..15/0000Z-16/0000Z... AN UPPER LEVEL DISTURBANCE MOVED THROUGH THE AREA LAST NIGHT AND THIS MORNING BRINGING A LINE OF SCATTERED RAIN AND THUNDERSTORMS WITH BRIEF LOCALLY HEAVY RAIN. SOME RESIDUAL MOISTURE AND INSTABILITY REMAINS WITH A SLIGHT RISK FOR A SHOWER/TSTM (BRIEF MVFR IFR SC-BKN 050CB 6SM -TSRA BKN040CB BKN100. AFTER 06Z...FEW-SCT 060 SCT250. SFC WINDS 270/10G20KT WITH ISOLD CB OMTNS EAST OF ALM-ELP LINE 18Z-24Z. && .FIRE WEATHER... A UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NEW MEXICO TODAY AND CONTINUE TO BRING A CONTINUED RISK OF LOCALLY MODERATE TO HEAVY RAINS IN ISOLATED TO SCATTERED THUNDERSTORMS TODAY MAINLY EAST OF THE RIO GRANDE. WEAK HIGH PRESSURE ALOFT WILL REBUILD SOUTH OF NEW MEXICO SATURDAY WITH DRIER WEATHER EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK WITH ISOLATED THUNDERSTORMS LIMITED TO THE MOUNTAINS. BY MIDWEEK ANOTHER UPPER LEVEL TROUGH WILL MOVE INTO THE SOUTHWESTERN U.S. BRINGING INCREASED CHANCES OF THUNDERSTORMS. TEMPERATURES WILL RUN FROM NEAR NORMAL TO FIVE DEGREES ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 97 71 97 72 / 20 10 10 10 10 SIERRA BLANCA TX 69 91 63 91 64 / 20 10 10 10 10 LAS CRUCES 68 96 67 96 68 / 20 10 10 10 10 ALAMOGORDO 67 95 65 95 66 / 20 10 10 10 10 CLOUDCROFT 50 75 48 74 47 / 30 10 10 10 10 TRUTH OR CONSEQUENCES 64 95 65 93 66 / 20 10 10 10 10 SILVER CITY 57 86 59 86 60 / 20 10 10 10 10 DEMING 65 95 65 95 66 / 10 10 10 10 10 LORDSBURG 65 93 66 93 67 / 10 10 10 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH/20 NOVLAN
Hazardous weather outlook, Aug 14, 11:12 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1112 AM MDT FRI AUG 14 2009 NMZ022>025-030>032-TXZ055-056-151700- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1112 AM MDT FRI AUG 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALLS...HALF INCH HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOSTLY WARM AND DRY WEATHER SATURDAY THROUGH TUESDAY WITH ONLY SLIGHT CHANCES OF RAIN OVER HIGHER MOUNTAINS. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. ROGASH
Nearby
Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.